Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 51, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 15, 2009, 4:53 AM EDT for 6 counties in Florida. It took effect at Apr 15, 2009, 1:00 PM EDT. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2009, 4:53 AM EDT (08:53 UTC)
- In effect from
- Apr 15, 2009, 1:00 PM EDT
- Expired
- Apr 15, 2009, 1:18 PM EDT
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
Counties Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 150853 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 453 AM EDT WED APR 15 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM EDT/ UNTIL 6 PM EDT /5 PM EDT/ THIS EVENING FOR THE EASTERN FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT ON THURSDAY AFTERNOON FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .A MUCH DRIER AIR MASS ASSOCIATED WITH HIGH PRESSURE WILL CONTINUE TO SPREAD OVER THE LOCAL AREA TODAY AND THURSDAY. IN ADDITION TO THE DRY AIR...DISPERSIONS WILL APPROACH CRITICAL LEVELS EACH AFTERNOON. AS A RESULT...A WARNING IS NOW IN EFFECT ACROSS PORTIONS OF THE BIG BEND THIS AFTERNOON. A WATCH IS NOW IN EFFECT ACROSS NORTHWEST FLORIDA ON THURSDAY AFTERNOON AS WELL. FLZ007>016-026-034-152100- /O.CAN.KTAE.FW.A.0046.090415T1700Z-090416T0000Z/ /O.NEW.KTAE.FW.A.0047.090416T1700Z-090416T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LIBERTY-DIXIE- 453 AM EDT WED APR 15 2009 /353 AM CDT WED APR 15 2009/ ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ017>019-027>029-152100- /O.UPG.KTAE.FW.A.0046.090415T1700Z-090416T0000Z/ /O.NEW.KTAE.FW.W.0051.090415T1700Z-090415T2200Z/ /O.NEW.KTAE.FW.A.0047.090416T1700Z-090416T2300Z/ LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE- 453 AM EDT WED APR 15 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS82 KTAE 151718 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 118 PM EDT WED APR 15 2009 ...RED FLAG WARNING THAT WAS IN EFFECT THIS AFTERNOON FOR PORTIONS OF THE FLORIDA BIG BEND HAS BEEN CANCELLED... ...FIRE WEATHER WATCH IN EFFECT ON THURSDAY AFTERNOON FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .A MUCH DRIER AIR MASS ASSOCIATED WITH HIGH PRESSURE WILL CONTINUE TO SPREAD OVER THE LOCAL AREA THROUGH THURSDAY. A FIRE WEATHER WATCH IS IN EFFECT ACROSS NORTHWEST FLORIDA ON THURSDAY AFTERNOON AS WELL. FLZ017>019-027>029-151930- /O.CAN.KTAE.FW.W.0051.000000T0000Z-090415T2200Z/ /O.CON.KTAE.FW.A.0047.090416T1700Z-090416T2300Z/ LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE- 118 PM EDT WED APR 15 2009 ...RED FLAG WARNING IS CANCELLED THIS AFTERNOON FOR PORTIONS OF THE FLORIDA BIG BEND... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THIS AFTERNOON AS CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE NO LONGER EXPECTED. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007>016-026-034-151930- /O.CON.KTAE.FW.A.0047.090416T1700Z-090416T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LIBERTY-DIXIE- 118 PM EDT WED APR 15 2009 /1218 PM CDT WED APR 15 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 15, 2:55 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 15, 2:55 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 AM EDT WED APR 15 2009 .SYNOPSIS...SFC RIDGE TO THE NW CONTINUES TO BUILD SE TOWARDS THE CWA EARLY THIS MORNING...WITH COOLER AND DRIER AIR BUILDING IN FROM THE NW. THE DECK OF LOWER CLOUDS ASSOCIATED WITH THE UPPER LOW WHICH HAD REACHED AS FAR SOUTH AS MGM HAS DIMINISHED SIGNIFICANTLY IN AREAL COVERAGE AND HAS ALSO RETREATED NORTHWARD OVER THE PAST FEW HOURS...SO DO NOT EXPECT ANY ADDITIONAL LOW CIGS TO MAKE IT INTO N PORTIONS OF THE CWA OVERNIGHT. TEMPS CONTINUE TO DROP WITH THE NW COOL AIR ADVECTION...BUT NW WINDS OF 5 KTS OR GREATER SHOULD PREVENT ANY SUBSTANTIAL RADIATIONAL COOLING...TO CURRENT FCST LOOKS WELL ON TRACK. OVER THE COASTAL WATERS...WINDS CONTINUE TO GRADUALLY DECREASE...BUT SEAS ARE HOLDING AT SCEC LEVELS WITH A RESIDUAL S-SW SWELL. && .SHORT TERM...WITH A LARGE DEVELOPING UPPER LOW MOVING IN FROM NORTHERN CALIFORNIA AND NEVADA EXPECTED TO TAKE PLENTY OF TIME TO PUSH EASTWARD THROUGH THE ROCKIES...WE ARE FINALLY LOOKING AT A MUCH NEEDED DRY FCST FOR THE SE U.S. DURING THE NEXT FEW DAYS...AS UPPER LEVEL RIDGING TAKES HOLD FROM THE CENTRAL GULF COAST UP THE MS VALLEY...THEN EXTENDING EASTWARD TO THE OHIO VALLEY SOUTHWARD. AT THE SFC...RIDGING WILL ALSO REMAIN IN CONTROL...WITH ITS CENTER GRADUALLY SHIFTING SE TO A POSITION NEAR THE CAROLINAS BY LATE ON FRIDAY. AS FOR TEMPS...DESPITE THE DRY WX AND SFC AND UPPER LEVEL RIDGING...WE EXPECT SLIGHTLY BELOW CLIMO LEVELS TODAY THROUGH FRIDAY...WITH HIGHS GENERALLY IN THE MID TO UPPER 70S AND LOWS RANGING FROM THE MID 40S INLAND TO THE MID 50S NEAR THE COAST. && .LONG TERM...(FRIDAY NIGHT-TUESDAY)... THE GFS/GEM/ECMWF ARE ALL IN DECENT AGREEMENT FOR THE MOST PART THROUGH MUCH OF THE EXTENDED PERIOD. THEY INDICATE THE UPPER-LEVEL PATTERN CHANGING QUITE A BIT FRIDAY NIGHT THROUGH SUNDAY AS AN UPPER RIDGE BUILDS OVER THE WEST COAST AND SEVERAL STRONG SHORT WAVES CARVE OUT A DEEP UPPER TROUGH OVER THE EASTERN HALF OF THE COUNTRY. AT THE SURFACE...THE HIGH PRESSURE THAT WILL REMAIN IN CONTROL THROUGH THE SECOND HALF OF THIS WEEK WILL BEGIN TO SHIFT EAST AS A LOW DEVELOPS OVER THE SOUTHERN PLAINS THROUGH THE DAY SATURDAY. THE MODELS SHOW THIS FEATURE QUICKLY LIFTING NORTHEAST TOWARD THE OHIO VALLEY DRAGGING A COLD FRONT ACROSS OUR LOCAL FORECAST AREA FROM WEST TO EAST LATE SUNDAY NIGHT INTO MONDAY. A LINE OF SHOWERS AND STORMS SHOULD GET GOING WEST OF OUR AREA THROUGH THE SATURDAY AND PUSH ACROSS OUR AREA SOMETIME THROUGH THE DAY SUNDAY AND SUNDAY NIGHT. THE GFS IS SLIGHTLY FASTER THAT THE ECMWF WITH THIS FRONTAL BOUNDARY TRANSITIONING ACROSS THE AREA. PROVIDED THIS TIMING IS STILL IN THAT 4 TO 6 DAY PERIOD...WILL SLIGHTLY UNDERCUT GUIDANCE DUE TO UNCERTAINTY WITH THE POPS THROUGH THIS TIME. A MUCH DRIER AIR MASS WILL FILL IN ACROSS THE REGION BEHIND THIS BOUNDARY MONDAY AND TUESDAY. && .AVIATION...VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TODAY WITH LIGHT NORTHERLY WINDS CONTINUING THROUGH THE 24 HR TAF PERIOD. THERE MAY BE A FEW MODERATE GUSTS THROUGH THE AFTERNOON HOURS TODAY. OUTSIDE OF A FEW HIGH CLOUDS STREAMING OVER THE AREA FROM WEST TO EAST...SKIES SHOULD REMAIN MOSTLY CLEAR. && .MARINE...SHOULD BE ABLE TO DROP THE SCEC ON THE MORNING PACKAGE AS THE NW WINDS BECOME N AND CONTINUE TO WEAKEN. HOWEVER...A RESIDUAL S-SW SWELL MAY KEEP WAVE HEIGHTS UP A BIT LONGER. THE NEXT CHANCE FOR SCEC OR SCA CONDITIONS APPEARS TO BE THURSDAY NIGHT OR FRIDAY MORNING AS THE SFC RIDGE NOSES DOWN TO THE SE AND ENHANCES THE EASTERLY FLOW. && .FIRE WEATHER...WITH THE BELOW CLIMO HIGH TEMPS FOR TODAY...WAS A BIT SURPRISED THAT 4 HR 35% DURATIONS ARE BEING MET FOR THE EASTERN FL BIG BEND...SO WENT AHEAD AND UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING FROM LEON COUNTY EASTWARD FOR ALL BUT DIXIE. ON THURSDAY AFTERNOON. LOW RHS COULD BE MORE WIDESPREAD SO INCLUDED ALL OF THE FL BIG BEND AND PANHANDLE IN A WATCH. && .HYDROLOGY..WITH THE RECENT RAINFALL ACROSS THE CWA...SEE THE LATEST UPDATES ON RIVER STAGES AS WELL AS POTENTIAL AND ONGOING FLOODING AT THE FOLLOWING WEB PAGE. HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 46 78 53 77 / 00 00 00 00 10 PANAMA CITY 72 49 78 56 76 / 00 00 00 00 10 DOTHAN 72 47 76 51 76 / 00 00 00 00 10 ALBANY 72 45 76 51 76 / 00 00 00 00 05 VALDOSTA 74 48 78 53 77 / 00 00 00 00 05 CROSS CITY 75 47 79 53 79 / 00 00 00 00 05 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING THIS AFTERNOON FOR LEON...JEFFERSON... WAKULLA...MADISON...TAYLOR...AND LAFAYETTE. FIRE WX WATCH THU AFTN ALL ZONES. GM...NONE. && AVIATION/FIRE WX/LONG TERM...GIBBS PUBLIC/MARINE...GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:53 AM EDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 10 hr |
| Apr 15, 12:01 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 4 days |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.